Journal Article

Fatal Encephalopathy and Renal Failure Caused by Diethylene Glycol Poisoning

Pankaj Hari, Yogesh Jain and Sushil Kumar Kabra

in Journal of Tropical Pediatrics

Volume 52, issue 6, pages 442-444
Published in print December 2006 | ISSN: 0142-6338
Published online October 2006 | e-ISSN: 1465-3664 | DOI: http://dx.doi.org/10.1093/tropej/fml040
Fatal Encephalopathy and Renal Failure Caused by Diethylene Glycol Poisoning

Show Summary Details

Preview

Diethylene glycol poisoning results in multiorgan dysfunction and requires a high index of suspicion for diagnosis. We report 11 patients of diethylene glycol poisoning, all of whom had renal failure and severe encephalopathy. The diagnosis was established by the presence of diethylene glycol in the paracetamol elixir consumed by these children; the amount of which ranged from 2.3 to 23% w/W. Consumption of large amount of toxin resulted in severe encephalopathy and high mortality in these children.

Journal Article.  1141 words. 

Subjects: Paediatrics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.